MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 4F SL MAX BARRIER PLUS KIT W/GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 4F SL MAX BARRIER PLUS KIT W/GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported by the customer that when setting up for picc placement, clinician noted that rubber stopper that 3cg guidewire goes through was noticeably shorter (smaller) than what was previously seen in the kit.Picc was trimmed and flushed, and clinician noted a drop or two of saline come out through stopper.They didn't think it was too bad, and proceeded with inserting picc like normal.While inserting picc, they flushed a few times while advancing and noted drops of saline coming out through stopper, when noted picc was in position per sherlock, aspirated to ensure good blood flow and noted air was coming in through rubber stopper.Clinician stopped, and ensured t-connection was tight and attempted again, noticing same issue.They did not attempt to flush as a "bunch of air" had been introduced, removed t-connector and guidewire and was able to aspirate and flush, then placed a needleless connector onto port without further issues.Customer reports the picc was otherwise intact, secured with statlock and a secureport iv dressing.Patient had picc inserted for long-term antibiotics and sent home.Customer states no injury occurred.

Brand Name
POWERPICC 4F SL MAX BARRIER PLUS KIT W/GUARDIVA
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16607601
Report Number3006260740-2023-00978
Device Sequence Number6272185
Product Code LJS
UDI-Device Identifier00801741154836
UDI-Public(01)00801741154836
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberN/A
Device Catalogue Number1174108D2
Device Lot NumberREGX0254
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2023
Initial Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown